Involuntary spasm nightmare

Hi guys. My sister has involuntary muscle spasms and the doctors know it has been caused by the lack of oxygen received by the brain while she was in ICU. she has been having this for over a year now and the doctors only give her Rivotril tablets. What can we do to get rid o this nightmare. My family is going through hell with this. She cannot even go back to work because of this because everytime she tries to do something, she twitches then it all becomes a huge mess. Please help

2 Replies

oldestnewest
  • I do not like to see some ones question go three days without an answer so I thought I might just start the conversation and keep this post active a bit longer. First I think you need to better explain your terms.

    1/ Involuntary muscle spasm usually means a muscle cramp

    2/ A twitch is like when a facial muscle near your eye moves a bit

    3/ dyskinesias is an involuntary movement, an arm lashes out or the head jerks.

    You mention doctors. Are any of them Neurologists or nerve specialists? Are you absolutely 100% sure about this oxygen theory? Have there been any brain scans done? Is that the only symptom?

    One of the uses of Rivotril is to treat seizure disorders. It helps by slowing the activity of the nerves in the brain (i.e., the central nervous system).

    I hope someone else with a similar experience will come along and help you.

    Good Luck

  • Thank you very much for your reply. The doctors did confirm that her brain did not receive enough oxygen when she was in hospital(ICU . She did see a neurologist but no tests were done whatsoever, The neuro prescribed epilim tablets which did not help. Her left side(HAND AND LEG) is more affected by this and her speech also. she does exercise and tries to walk on her own but it is difficult because of these jerks

You may also like...